Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Dec 16, 2000, 8:30 PM EST for Adams County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2000, 8:30 PM EST (01:30 UTC)
- Expired
- Dec 16, 2000, 11:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 170132 FFWILN OHC001-170400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 830 PM EST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 11 PM EST... * APPROXIMATELY 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA AND ADDITIONAL RAINFALL IS EXPECTED THROUGH LATE THIS EVENING. MODERATE TO HEAVY RAIN WILL CONTINUE TO PRODUCE AN ADDITIONAL INCH OF RAIN THROUGH 11 PM. SEVERAL ROADS HAVE BEEN CLOSED IN THE COUNTY DUE TO HIGH WATER...ESPECIALLY ALONG ROUTE 348. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ FRANKS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 4:45 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 16, 4:45 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EST SAT DEC 16 2000 HEAVY RAINS TO CONTINUE INTO THE NIGHT. FFA WILL BE CONTINUED AND EXPANDED INTO CTRL OHIO. COLD AIR BEING USHERED IN BEHIND LOW WILL CAUSE RAIN TO CHANGE TO SNOW ACROS WRN PORTION OF FA. STRONG DYNAMICS WILL CAUSE POTENTIAL FOR ACCUMULATING SNOW. WINDY CONDITIONS WILL ADD POTENTIAL FOR BLOWING AND DRIFTING SNOW AS WELL. WINTER WEATHER ADVISORY WILL BE ISSUED. LT SNOW/SNOW SHOWERS WILL PERSIST ON SUNDAY WITH SLOWLY FALLING TEMPERATURES. .ILN... FLOOD WATCH THIS EVENING SOUTHWEST...SOUTH-CTRL AND CTRL PORTIONS OF FA. WINTER WX ADVISORY LATE TONIGHT FOR WEST-CTRL OHIO...MIAMI AND WHITEWATER VALLEYS...AND SOUTHEAST IN...SW OH AND NRN KY. JTD
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.